MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 6/60/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-18 6/60/90; PERIPHERAL DILATATION CATHETER
Model Number 357467
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected device was returned together with the 4f biotronik fortress (45 cm) introducer sheath used in the intervention.The complaint device was cut as reported in the shaft region the introducer sheath was found severely deformed at its distal end and waved in its whole distal segment, confirming the physicians event description.Microscopic inspection revealed that the balloon was not fully deflated which most likely caused to the reported event.An inflation and a subsequent deflation together with a functionality test could not be performed as the complaint device was already cut in half.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was identified.The most probable root cause for the reported event is related the handling during the procedure (i.E.Insufficient deflation time).Please note that the corresponding ifu advises the user to deflate the balloon for at least 90 seconds for balloons exceeding 3.5 mm to assure that all inflation medium was completely removed.
 
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a mildly calcified lesion (50% stenosis degree) in a mildly tortuous part of an unknown vessel.After balloon inflation within the vessel, resistance was encountered while attempting to withdraw the passeo-18 through the fortress device.The systems were removed as a unit, and the balloon was cut at the proximal shaft to remove it from the sheath.After re-insertion of the fortress, the procedure was then continued.
 
Event or Problem Description

Brand Name
PASSEO-18 6/60/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22991800
Report Number8043892-2025-08261
Device Sequence Number8833562
Product Code LIT
UDI-Device Identifier07640119558783
UDI-Public(01)07640119558783(17)271126(10)11243234
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357467
Device Lot Number11243234
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown